Georgia, 2010

Damaging Winds in Georgia, July 28, 2010

July 28, 2010 · NWS CHS · 2 events in 2 counties and zones

A weak trough of low pressure across the Central Savannah River Area in combination with the inland pushing sea breeze, resulted in scattered thunderstorm development across southern South Carolina and southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A weak trough of low pressure across the Central Savannah River Area in combination with the inland pushing sea breeze, resulted in scattered thunderstorm development across southern South Carolina and southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 28, 12:29 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 28, 12:29 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT WED JUL 28 2010

.SYNOPSIS...
A WEAK STATIONARY FRONT WILL DISSIPATE NORTH OF THE AREA TODAY.
A WEAKENING COLD FRONT WILL MOVE INTO THE REGION FRIDAY...BEFORE
STALLING OUT AND DISSIPATING INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MID AND UPPER LEVEL RIDGE WILL CONTINUE TO BECOME SUPPRESSED
FARTHER SOUTHWEST TODAY. SURFACE FEATURES APPEAR RATHER DIFFUSE
LATE THIS MORNING...ALTHOUGH A NEARLY STATIONARY FRONT APPEARS
TO LINGER FROM WEST-CENTRAL NORTH CAROLINA THROUGH NORTHEAST SOUTH
CAROLINA...WITH A SURFACE TROUGH IN PLACE ACROSS EAST-CENTRAL
GEORGIA. OVERALL...LITTLE CHANGE IS EXPECTED IN THE SURFACE
PATTERN TODAY...OTHER THAN THE GRADUAL DISSIPATION OF THE FRONT TO
THE NORTH.

THE DIMINISHED SUBSIDENCE OVER THE REGION COMBINED WITH DEEPER
MOISTURE PROFILES WILL SUPPORT THE DEVELOPMENT OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN THIS AFTERNOON.
THERE IS LESS AGREEMENT TODAY BETWEEN SOME OF THE HIGH RESOLUTION
MESOSCALE MODELS WITH RESPECT TO THE TIMING/PLACEMENT OF
CONVECTION HOWEVER...RESULTING IN SLIGHTLY LOWER CONFIDENCE IN HOW
THINGS WILL EVOLVE THIS AFTERNOON. CONVECTION COULD INITIATE NEAR
THE FRONTAL BOUNDARY...INLAND TROUGH AND SEA BREEZE THIS
AFTERNOON...THEN PROPAGATE ACROSS THE FORECAST AREA AS BOUNDARY
INTERACTIONS TAKE PLACE. THE POTENTIAL EXISTS FOR STORMS TO BECOME
SEVERE ONCE AGAIN TODAY...ALTHOUGH THE GREATEST THREAT APPEARS
TO BE ACROSS PORTIONS OF SOUTHEAST GEORGIA WHERE MODIFIED
SOUNDINGS SHOW THE BEST INSTABILITY WITH SBCAPES NEARING 4000
J/KG. DOWNDRAFT CAPES ANYWHERE FROM 1200-1500 J/KG WOULD SUPPORT A
DAMAGING WIND THREAT ONCE AGAIN...ALTHOUGH AN ORGANIZED SEVERE
WEATHER APPEARS MINIMAL GIVEN WEAK 0-6KM BULK SHEAR. FARTHER
NORTH...WHERE MORE CLOUD COVER AND COOLER TEMPERATURES WILL
PREVAIL...INSTABILITY PARAMETERS ARE LESS IMPRESSIVE. IN
ADDITION...LESS DRY AIR IN THE MID LEVELS AND DOWNDRAFT CAPE
VALUES BELOW 500 J/KG ARE LESS FAVORABLE FOR DAMAGING WINDS.

TEMPERATURES WILL BE DEPENDENT ON MANY FACTORS THIS AFTERNOON...
INCLUDING CLOUD COVER AND TIMING OF SHOWERS/THUNDERSTORMS. OVERALL
EXPECT A RATHER SIGNIFICANT GRADIENT...WITH HIGHS RANGING FROM
AROUND 90 IN THE CHARLESTON TRI-COUNTY AREA TO THE UPPER 90S NEAR
THE ALTAMAHA RIVER. DEW POINT VALUES SHOULD REMAIN IN THE MID TO
UPPER 70S ACROSS MUCH OF THE AREA THROUGH THE AFTERNOON...BUT ACROSS
FAR INTERIOR SOUTHEAST GEORGIA WHERE THE WARMEST TEMPERATURES ARE
EXPECTED DEW POINTS APPEAR TO MIX OUT INTO THE LOWER 70S. AS A
RESULT...EXPECT HEAT INDEX VALUES TO REMAIN WELL BELOW EXCESSIVE
HEAT WARNING CRITERIA. NO CHANGES HAVE BEEN MADE TO THE HEAT
ADVISORIES CURRENTLY IN PLACE...WITH HEAT INDEX VALUES REACHING
105-112 IN ALL BUT BERKELEY AND CHARLESTON COUNTIES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
TSTMS WILL GRADUALLY WANE WITH DEBRIS CLOUDINESS DIMINISHING AS
THE NIGHT PROGRESSES. IT WILL CONTINUE WARM AND MUGGY WITH LOWS
FROM THE MID-UPPER 70S WITH LOWER 80S AT THE BEACHES.

MODEL GUIDANCE IS IN GOOD AGREEMENT SHOWING THE UPPER LEVEL RIDGE
CONTINUING TO BREAK DOWN THROUGH THE PERIOD WITH AN UPPER LEVEL
TROUGH DEVELOPING OVER THE EASTERN THIRD OF THE UNITED STATES. AT
THE SURFACE...LEE SIDE TROUGHING WILL HOLD IN PLACE OVER THE AREA ON
THURSDAY...WITH A COLD FRONT THEN PUSHING SOUTHWARD INTO THE REGION
ON FRIDAY AND GETTING ABSORBED INTO THE LEE SIDE TROUGH. THE COLD
FRONT WILL THEN STALL OUT OVER OR JUST SOUTH OF THE REGION FRIDAY
NIGHT AND SATURDAY. DEEPEST MOISTURE WILL HAVE SHIFTED EAST OF THE
REGION PRIOR TO DAYBREAK THURSDAY...BUT WITH PLENTY OF BOUNDARY
LAYER MOISTURE LINGERING ACROSS THE AREA...WEAK UPPER LEVEL IMPULSES
PUSHING SOUTHEASTWARD THROUGH THE DEEP NORTHWESTERLY FLOW
ALOFT...AND SURFACE TROUGHING OVER OR IN CLOSE PROXIMITY TO THE
AREA...WILL CONTINUE TO CARRY SLIGHT CHANCE/LOW CHANCE POPS FOR
PRIMARILY AFTERNOON/EVENING CONVECTION.

TEMPERATURES ARE EXPECTED TO REMAIN HOT WITH HIGHS IN THE MID TO
UPPER 90S AND LOWS IN THE MID TO UPPER 70S. HEAT INDICES WILL LIKELY
APPROACH OR EXCEED 105 DEGREES EACH AFTERNOON THROUGH THE
PERIOD...AND ADDITIONAL HEAT ADVISORIES MAY BE REQUIRED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MODEL SOLUTIONS ARE IN GENERAL AGREEMENT WITH THE LARGE SCALE
FEATURE THROUGH THE EXTENDED PERIODS...SHOWING DEEP UPPER LEVEL
TROUGHING OVER THE REGION SATURDAY NIGHT AND SUNDAY...GIVING WAY TO
BUILDING HEIGHTS THROUGH THE MIDDLE OF NEXT WEEK AS UPPER LEVEL
RIDGING BEGINS TO BUILD BACK INTO THE REGION. AT THE SURFACE...WEAK
TROUGHING WILL REMAIN IN PLACE THROUGH THE PERIOD. AS FOR FORECAST
DETAILS...WITH PLENTY OF LINGERING BOUNDARY LAYER MOISTURE IN PLACE
ACROSS THE AREA...WILL CONTINUE TO MENTION SLIGHT CHANCE/LOW CHANCE
POPS FOR PRIMARILY AFTERNOON EVENING CONVECTION THROUGHOUT THE
EXTENDED PERIODS. TEMPERATURES ARE EXPECTED TO TOP OUT GENERALLY IN
THE LOW TO MID 90S...WITH LOWS IN THE MIDDLE 70S. HEAT INDICES WILL
CONTINUE TO FLIRT WITH HEAT ADVISORY LEVELS THROUGH THE EXTENDED
PERIODS.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH KCHS AND KSAV THROUGH 18Z
THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATER THIS AFTERNOON INTO THIS EVENING...BUT THE
COVERAGE/TIMING OF THE CONVECTION REMAINS SOMEWHAT UNCERTAIN GIVEN
RATHER POOR AGREEMENT BETWEEN SOME OF THE HIGH RESOLUTION
MESOSCALE MODELS. AS A RESULT...AM RELUCTANT TO INCLUDE ANY
MENTION OF THUNDERSTORMS AT EITHER TERMINAL AND WILL JUST MAINTAIN
THE INCLUSION OF CB IN THE CLOUD GROUP FROM ABOUT 20-01Z. IF THUNDERSTORMS
IMPACT THE TERMINALS...EXPECT REDUCTIONS IN CEILINGS AND VISIBILITIES
TO MVFR LEVELS OR LOWER ALONG WITH GUSTY AND ERRATIC WINDS. WILL
CLOSELY WATCH RADAR TRENDS AND AMEND TAF/S AS NEEDED.

THERE IS THE POTENTIAL FOR PATCHY FOG TO REDUCE VISIBILITIES TO
MVFR LEVELS AT THE TERMINALS TOWARD DAYBREAK THURSDAY GIVEN MOIST
LOW LEVEL CONDITIONS AND LIGHT WINDS. HOWEVER WILL NOT INDICATE
ANY FOG...OTHER THAN A REDUCTION IN VISIBILITIES TO 6SM FROM
08-13Z..UNTIL CONFIDENCE INCREASES.

EXTENDED AVIATION OUTLOOK...ISOLATED TO SCATTERED AFTERNOON AND
EVENING TSTMS MAY BRIEFLY REDUCE CIGS/VSBYS THROUGH THE PERIOD.

&&

.MARINE...
VARIABLE WINDS 5 KT OR LESS DOMINATE THE WATERS INTO MIDDAY.
WINDS WILL RECOVER TO THE SOUTH EARLY THIS AFTERNOON AS THE SEA
BREEZE CIRCULATION BEGINS TO DEVELOP. SOUTH TO SOUTHWEST WINDS
WILL DOMINATE TONIGHT WITH SPEEDS GENERALLY 10 KT OR LESS WITH
SEAS 2 FT OR LESS.

THURSDAY THROUGH MONDAY...A WEAKENING COLD FRONT WILL PUSH SOUTHWARD
INTO THE REGION ON FRIDAY...THEN STALL OUT OVER THE AREA THROUGH
EARLY NEXT WEEK. OVERALL A RATHER WEAK PRESSURE PATTERN WILL REMAIN
IN PLACE THROUGH THE PERIOD...RESULTING IN WINDS AND SEAS BELOW
SMALL CRAFT THRESHOLDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ040-042>044-
     047>049-051.
MARINE...NONE.

&&

JAQ
Hazardous weather outlook, Jul 28, 3:16 AM EST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
416 AM EDT WED JUL 28 2010

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>049-051-290845-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
416 AM EDT WED JUL 28 2010

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. A FEW OF THE THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT
CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL WHICH
MAY CAUSE MINOR FLOODING WILL ALSO OCCUR. THE RISK FOR SEVERE
THUNDERSTORMS WILL BE GREATEST ACROSS SOUTHEAST GEORGIA...HOWEVER
AN ISOLATED SEVERE THUNDERSTORM OR TWO COULD STILL OCCUR ACROSS
SOUTHEAST SOUTH CAROLINA.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE MID TO
UPPER 90S AND MODERATE LEVELS OF HUMIDITY MAY PRODUCE HEAT
INDICES OF 105 DEGREES OR GREATER DURING THE AFTERNOON HOURS
THROUGH EARLY NEXT WEEK. HEAT ADVISORIES...EXCESSIVE HEAT WATCHES
AND EXCESSIVE HEAT WARNINGS MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

SCZ045-050-052-290845-
INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
416 AM EDT WED JUL 28 2010

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. A FEW OF THE THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT
CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL WHICH
MAY CAUSE MINOR FLOODING WILL ALSO OCCUR. THE RISK FOR SEVERE
THUNDERSTORMS WILL BE GREATEST ACROSS SOUTHEAST GEORGIA...HOWEVER
AN ISOLATED SEVERE THUNDERSTORM OR TWO COULD STILL OCCUR ACROSS
SOUTHEAST SOUTH CAROLINA.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE MID TO
UPPER 90S AND MODERATE LEVELS OF HUMIDITY MAY PRODUCE HEAT
INDICES OF 105 DEGREES OR GREATER DURING THE AFTERNOON HOURS
THROUGH EARLY NEXT WEEK. HEAT ADVISORIES...EXCESSIVE HEAT WATCHES
AND EXCESSIVE HEAT WARNINGS MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

AMZ330-350-352-354-374-290845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
416 AM EDT WED JUL 28 2010

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT
THE COASTAL WATERS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON. THE MAIN HAZARD FROM THESE STORMS WILL BE
STRONG AND ERRATIC WINDS...ALTHOUGH ALL THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING EXCESSIVE LIGHTNING AND TORRENTIAL RAINFALL.

PEOPLE ACROSS THE COASTAL WATERS SHOULD CONTINUE TO MONITOR THE
LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE
THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS
SOURCE. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER
APPROACH OR IF WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Jul 28, 8:17 AM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
917 AM EDT WED JUL 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND DMG     4 N SUMMERVILLE         33.07N 80.17W
07/27/2010                   BERKELEY           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A TREE DOWN ALONG INTERSTATE 26
            NEAR EXIT 194.

&&

JHP
Local storm report, Jul 28, 10:47 AM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1147 AM EDT WED JUL 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     1 NE HILLTONIA          32.89N 81.65W
07/27/2010                   SCREVEN            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED EXTENSIVE DAMAGE TO A STORGE
            BUILDING ROOF ALONG WITH NUMEROUS TREES UPROOTED ALONG
            FORHAND LANE AND HILLTONIA CREEK ROAD.

&&

JHP
Special weather statement, Jul 28, 1:23 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
223 PM EDT WED JUL 28 2010

GAZ140-141-281915-
COASTAL MCINTOSH-INLAND MCINTOSH-
223 PM EDT WED JUL 28 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 315 PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ARDICK...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...CRESCENT...DARIEN...EULONIA...MERIDIAN...RIDGEVILLE AND
VALONA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3136 8146 3135 8146 3137 8146 3136 8148
      3137 8150 3141 8156 3152 8155 3155 8142
      3146 8130 3143 8133 3144 8134 3143 8133
      3134 8140 3134 8143
TIME...MOT...LOC 1823Z 306DEG 10KT 3144 8145

The radar

The Jacksonville radar (KJAX), 109 km away, was scanning. The volume nearest the first event began at 18:32 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McIntosh

When
July 28, 1:35 PM EST to 1:36 PM EST
Where
McIntosh County, 3.6 mi NW of Darien Eden Fld
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.450, -81.480

Law enforcement reported a tree down on power lines along route 251 near the Cat Head Creek campground, 5 miles east of Cox, Georgia.

Thunderstorm Wind, Long

When
July 28, 2:34 PM EST to 2:35 PM EST
Where
Long County, 11.21 mi SE of Bayview
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Other Federal Agency
Coordinates
31.590, -81.590

Several 4 inch diameter tree limbs were reported down along Highway 57, five miles northwest of Townsend, Georgia.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249736, 249737.